Mississippi, 2001

Damaging Wind in Mississippi, July 2, 2001

July 2, 2001 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 2, 1:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT MON JUL 2 2001

RAPID WARMING IN MID LEVELS HAS HELPED STABILIZE OUR AIRMASS
SOMEWHAT ALONG THE HIGHWAY 82 CORRIDOR. HOWEVER...A NEW INFLUX OF
DEEPER TROPICAL MOISTURE(PWATS 2-2.2")INTO SRN MS HAS INCREASED THE
VOLUME OF WWD-MOVING SHOWERS ALONG AND S OF I-20. MEANWHILE...A
CYCLONIC CIRCULATION IN THE WRN GULF WILL HEAD WWD INTO OLD MEXICO
TONIGHT AS A VORT MAX BREAKS OFF NEAR THE LA COAST S OF KLFT. MODELS
ALL TURN THIS VORT NWD TUESDAY INTO CENTRAL LA AND THEN INTO THE
KHEZ VICINITY TUESDAY NIGHT. THE ASSOCIATED MID LEVEL SHEAR AXIS
BECOMES ORIENTED ALONG THE NATCHEZ TRACE WITH MEAN RELATIVE
HUMIDITIES IN THE 70-80% RANGE. FINALLY...THIS VORT MAX/TROUGH LIFTS
SLOWLY NEWD TO NEAR KJAN ABOUT MIDDAY WEDNESDAY.

FARTHER N...A SURFACE FRONTAL ZONE SHOULD STALL IN THE TN VALLEY
TONIGHT BEFORE MOVING BACK NEWD TUESDAY UNDER A NARROW UPPER RIDGE
AXIS FROM KS TO GA.

FOR THIS EVENING...BEST MOISTURE/INSTABILITY WILL BE OVER SRN HALF
OF MS AND PORTIONS OF NE LA. WILL HOLD HIGHEST CHANCE POPS TONIGHT
FOR THE S BUT WILL ENLARGE THE COVERAGE AREA TO INCLUDE THE CENTRAL
COUNTIES ON TUESDAY(RAISING THE S TO LIKELY).

LIKELY POPS COULD BE IN ORDER FOR SRN/CENTRAL MS TUESDAY NIGHT AS
GULF-ORIGINATED VORT MAX HEADS ACROSS THE CWFA FROM SW TO NE. HAVE
SEEN THESE TYPE OF SYSTEMS DUMP HEAVY NOCTURNAL RAINS BEFORE BUT FOR
NOW WILL GO FOR 50/50 POPS IN THESE AREAS TUESDAY NIGHT. THE 24-HOUR
QPF FORECAST OF .5-1.0" BY NCEP ENDING WEDNESDAY MORNING LOOKS TO BE
A LITTLE FAR E AND PREFER A NARROWER RIBBON ALONG THE NATCHEZ TRACE.

AS FAR AS TEMPERATURES...MAV AND FWC REMAIN IN AGREEMENT AND LOOK
GOOD THROUGH THE PERIOD WITH HIGHS NEAR 90 AND LOWS AROUND 70.

IN THE EXTENDED...MINIMAL EVENING CONVECTION EXPECTED WEDNESDAY
AS ANOTHER SURFACE E-W ORIENTED FRONT DIVES TOWARD THE GULF STATES.
MRF/UKMET/NOGAPS BRING THE STRONGER FRONT THROUGH THE FORECAST AREA
THURSDAY WITH A GOOD RISK OF LINEAR CONVECTION...FOLLOWED BY DRIER
WEATHER THURSDAY NIGHT INTO SUNDAY. EXPECT THE USUAL DIURNAL SHOWER
PATTERN SHOULD REDEVELOP ON MONDAY OR TUESDAY NEXT WEEK. WILL FOLLOW
NCEP SOLUTION OF GENERALLY DRYING OUT AND HEATING UP WITH MAJOR
SUMMER UPPER ANTICYCLONE DEVELOPING IN THE ARKLATEX REGION(595+DM AT
500MB) OVER THE WEEKEND.

PRELIM NUMBERS...
JAN 071/089 072/089 072 35542
MEI 070^/089 072/089 071 35542

In the hours before

Special weather statement, Jul 2, 12:28 PM CST, 2 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT MON JUL 02 2001

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL
AND SOUTH MISSISSIPPI THROUGH THIS EVENING. ALTHOUGH NO SEVERE
WEATHER IS EXPECTED...STORMS MAY CONTAIN WIND GUSTS TO 40
MPH...SMALL HAIL...AND FREQUENT LIGHTNING.

A TROPICAL AIRMASS IS IN PLACE OVER THE GULF STATES. THIS VERY
MOIST AIRMASS...COMBINED WITH DAYTIME HEATING...WILL ALLOW
SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EVENING HOURS.
SHORTLY AFTER SU&NSET...STORMS SHOULD WEAKEN AND BEGIN TO DIMINISH
IN COVERAGE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Simpson

When
July 2, 3:00 PM CST
Where
Simpson County, Pinola
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.867, -89.967

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257260.